Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
4569ally

Accutane (2nd time around) 27/F

Recommended Posts

Sooo lucky me, I've started Accutane for the 2nd time. I am 27 years old, female, and ready to be DONE with this whole thing. I first took Accutane 6 years ago in college when I started having more severe acne, and other regimens didn't work for me. Accutane did work, I don't remember my dosage, but it wasn't a bad course at all (minimal side effects, don't remember ever having an initial breakout). Fast forward to 2017....skin has been fine, still have had breakouts in the last 6 years but never severe, maybe the occasional cortisone injection from my dermatologist. Overall happy with things skin-wise.

Then about 4 months ago, out of NOWHERE...things went crazy. Literally in the span of 4-5 days, my forehead went haywire - and I almost never break out on my forehead. Went from perfectly clear skin to HUGE bumps, coin-sized, red, confluent, angry. Cortisone injections did nothing. Topicals did nothing (not surprisingly, these things were waaay beneath the surface). Derm diagnosed it as acne conglobata, however he agrees it could also be pyoderma faciale (rare type of rosacea). The treatment for both of those is Accutane, so here I am. Due to certain circumstances, and being a female, I had to wait to start the Accutane until recently (which sucked). Overall things have spread and worsened on and off so this is the worst my skin has ever been (including years ago).

The only thing that has calmed it down has been a Prednisone taper, but of course that's temporary, and the bumps always come back  (not that they've ever actually gone away). My derm started me on Accutane 20mg/day because he wanted to limit the likelihood of a bad flareup, however with the fluctuation the last 4 months, I don't know what's an IB versus my skin doing it's own awful thing. A few days ago, things were cover-able (ish) with makeup, and today it looks like crap. So who knows. I'll be at the 1 month mark next week, so hopefully we bump up to 40mg then. Ultimately I'll (probably) need to go higher but I'm ready for it...can't wait to not cringe every time I walk past a mirror. It's been a horrible drain on my self confidence. Hopefully it doesn't take until the very end of the course.

Not ready to post pictures  (mentally) but maybe when there's improvement I can do a before/after. I figured posting in a forum with people who understand might help me get through this a little better. I've been a reader on here for awhile so maybe someone can learn from my experience, whatever that may be. Cheers to fast forwarding through the next few months!

Share this post


Link to post
Share on other sites

Finished the first month at 20mg. Now starting the 40mg for the second month. The past few days have been looking worse in some areas, just angry big bumps that are STARING back at me in the mirror. Dryness has been increasing but still not bad at all. Hopefully the higher dose can start to make a difference later this month!! Ultimately I'll go higher but it'd be nice to not have to wait toooo much longer for *some* improvements. We shall see! 

Share this post


Link to post
Share on other sites

Almost completed the month of 40mg (so I'm almost 2 months in). Overall, really no changes. Lips are drier and skin is slightly drier, but basically things are the same. Last week I had a few days where my skin actually almost looked good...but then this weekend things started flaring up again and look like crap. I see my derm next week and we should be going to 60mg. Maybe THEN I'll finally see an improvement? Maybe?? It's just discouraging to continue to deal with this, with no end in sight...I just don't feel like the medication is doing anything, not even an initial breakout, because its the same fluctuation of skin problems I've had for the last 4-5 months, without really any correlation to starting the accutane. So hopefully the higher dosage will kick in. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×